Feedback on Lipitor Side Effects and Usage Page 21
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about using Lipitor? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Gastrointestinal side effects
I am a 72 year old man who started taking 40 mg. Lipitor on Oct.1, 2102. During the first three months I experienced random bouts of stomach gas, nausea and upper stomach pain. I have never before had a problem of any kind with my stomach.
In January 2013 this condition became almost continuous and I consulted my doctor. I was checked over and given a prescription for Tecta to lower the production of stomach acid. There was no mention that this could be a reaction to Lipitor. After several more days of no improvement I checked several websites to find that the most commonly reported adverse reaction to Lipitor is gastrointestinal, the symptoms of which matched mine perfectly. I stopped the pills immediately and told my doctor, who agreed with my diagnosis.
I have been off the medication for a month now and my stomach is still far from normal. It seems to be anyone’s guess how long it will take to repair the damage and that is the scariest part of the whole episode. Especialy galling since my LDL is only 3.2 but since I am a potential diabetic my doctor recommended lowering it to 2.0. He now suggests that I might be able to tolerate one of the older statins better but I have no intention of taking any statin again.
Muscle wasting, what alternatives?
I have used Lipitor for over 20 years and now I have muscle wasting terrible. My skin is hanging where muscle used to be. What drug can i switch to for cholesterol?
AskDocWeb: Of course there are alternative drugs to control cholesterol levels. These include other statins, such as Crestor, Zocor, and Lescol. Aside from statins there other possible options include such as nicotinic acid, bile acid sequestrants, and fibrates. However, you should know that lifestyle changes are the first line of treatment for lowering cholesterol. These include diet, weight control, and exercise, none of which has the risk of causing such terrible side effects.
bloating and back aches
I have been on Lipitor 80Mg for 11 yrs and now I am having alot of bloating in my stomach, and back aches a lot. This is troubling. I will see my physician and get an opinion.
AskDocWeb: Welcome Peggy, please let us know what you find out.
Weakness and excruciating pain
I am a very active 65 year old male taking a 10 mg dose of Lipitor daily and have over the last few years been plagued with what I thought might be sciatica. The pain symptoms described above are exactly the discomfort I have been going through. I have had a great deal of weakness and at times excruciating pain in my hip and down the left thigh into the knee area. I have had deep massage therapy and chiropractic treatments over the last several months with little relief.
I happen to be watching the Dr.Oz show while walking on the treadmill at the gym the other day and he had two doctors on the program that specialized in the fields of Cardiology and Nutrition. These researchers are now claiming the cholesterol problem is a myth and that sugar is the cause of inflamation in the heart and a major contributor to heart disease. One of the topics was the side effect of cholesterol medications. Guess what? Muscle weakness and severe pain of the hips and thighs were one of the major problems. I will read the study of these doctors more carefully but as of today I will be going off Lipitor to see if my discomfort subsides.
My dr. Prescribed me lipidorbut i wont takeit becausef side effect i read through website,so i go without medicine my cholestrol is like258, _273 trig 178 hdl43 my weight now. Is145pounds..any heart disease?please. Rsvp my collarbone swellenboth side my dr say a faty tissue because i, put, on weight used to be160pounds.please ans and help what, i. Should do im afraid to take medicine allergic to reaction alot .i get out, of breath all time and weak with thyroid disease.well please give me a sugesstion.thank. You,i never cant sleep my mouth is dry taste like thyroid med, with out of breath always, what could cause this sickness dr say take miulit vit women one aday iron325mg fs ,vit d3lack fish oil 2000 aday i think too much med in my blood, stream? Please rsvp me back.thank you
AskDocWeb: Sorry Ruth, this forum is limited to sharing information about the side effects and effectiveness of Lipitor. For medical advice, please follow your doctor’s instructions.
20 Years on Lipitor
ive beeen taking lipator for over 20 yrs have had all these systoms and also been told im suffering from fybro here all these yrs i have been living in pain thinking it was the fubro well in fact it was the lipator side affects all the time can you image the damage i have done to my body and muscles i now am taking the generic lipator and i think i have gotten worse what is your feed back on this when i started the generic i got what my dr says is posterior tibial tendon dysfunction in my left foot and am in so much pain i cant put any pressure on that foot i stopeed taking the med about a wk and seemed to be in less pain and started it up a few days ago and the pain is getting worse so i do think it’s the meds.
AskDocWeb: For those who think that their symptoms might be caused by this drug, ask your doctor about doing a test in which you stop the drug, or reduce the dose to see if the symptom improves. If your doctor thinks it’s safe to do so, you might see if the symptoms return or worsen when the drug is resumed. If your doctor is unwilling to reduce the dose, and you are willing to try an increase in dosage, you might increase the dose to see if the symptoms get worse. However, if the symptoms are severe, it is best to avoid this. If your physician does not take your concerns into account, consider looking for a different healthcare provider.
Lost sense of taste
I have used Lipitor for a few years now and within the past 2 years I have experienced a loss of my sense of taste. I am wondering if they is some correlation between my taking Lipitor and my loss of taste. It is the only medication I am on.
AskDocWeb: There may be a connection. The Lipitor® made by Parke-Davis (Atorvastatin Calcium) is on the list of drugs that may alter or change your sense of taste. Read more feedback about Lipitor.
Report – 17 – 18 – 19 – 20 – Page 21 – 22 – Last Page 23
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.